Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 113, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 4, 2019, 3:42 PM MDT for Douglas County, Colorado. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2019, 3:42 PM MDT (21:42 UTC)
- Expired
- Jul 4, 2019, 4:15 PM MDT
- In force
- 33 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Douglas County, CO
The radar
The Denver radar (KFTG), 67 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 4:13 PM MDT | HAIL 1.25 | 7 Se Castle Rock, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 3:01 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -514 J/kg
- Mixed-layer LCL
- 2696 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
900
WUUS55 KBOU 042142
SVRBOU
COC035-042215-
/O.NEW.KBOU.SV.W.0113.190704T2142Z-190704T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
342 PM MDT Thu Jul 4 2019
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
Southeastern Douglas County in northeastern Colorado...
* Until 415 PM MDT.
* At 342 PM MDT, a severe thunderstorm was located near Monument, or
19 miles north of Colorado Springs, moving north at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Larkspur and Greenland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM MDT for northeastern
Colorado.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3913 10467 3913 10489 3932 10493 3935 10467
TIME...MOT...LOC 2142Z 181DEG 16KT 3912 10483
HAIL...1.00IN
WIND...<50MPH
$$
BARJENBRUCH1 follow-up statement
455
WWUS55 KBOU 042157
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
357 PM MDT Thu Jul 4 2019
COC035-042215-
/O.CON.KBOU.SV.W.0113.000000T0000Z-190704T2215Z/
Douglas CO-
357 PM MDT Thu Jul 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR SOUTHEASTERN DOUGLAS COUNTY...
At 357 PM MDT, a severe thunderstorm was located near Greenland, or
25 miles north of Colorado Springs, moving north at 25 mph.
HAZARD...Golf ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Southwestern Castle Rock, Larkspur and Greenland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM MDT for northeastern
Colorado.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3916 10467 3918 10488 3932 10493 3935 10467
TIME...MOT...LOC 2157Z 186DEG 20KT 3920 10481
HAIL...1.75IN
WIND...<50MPH
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:46 PM MDT, 56 minutes earlier.
Area forecast discussion, Jul 4, 2:46 PM MDT, 56 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 246 PM MDT Thu Jul 4 2019 .SHORT TERM...(This evening through Friday) Issued at 220 PM MDT Thu Jul 4 2019 Cumulus fields have finally developed across the higher terrain and plains as the boundary layer works through a weak cap near 700mb. Persistent morning low clouds will likely keep temps 5-7 degF cooler than optimal. Ingredients still exist and may come together for strong to potentially severe storms across the eastern Palmer Ridge and plains for late afternoon and into tonight. Strengthening winds aloft from the back edge of an exiting jet to our north over the northern US great plains passes over NE CO in the 00Z to 03Z time frame. Forecast shear profiles still support strong multicell storms with a supercell or two possible across the far east plains. With an axis of high mixed layer CAPE values reaching the 3000 to 4500 J/kg range along the Platte River Valley, storm threats will be large hail, heavy rain, localized flooding and possible tornados mainly east of a Fort Morgan to Limon line. At this time, the thinking is for a lesser threat of strong storms across the southern I-25 Urban Corridor including Metro Denver and west Palmer. Similar to last evening, late night convection over Wyoming and Nebraska sends down another surge onto the plains. This east to northeast component to the winds should persist through the overnight hours and into Friday morning. This combined with thunderstorm development out on the CO eastern plains can't rule out another round of low clouds and potential fog for late tonight into early Friday morning period from cool and moist thunderstorm outflow against to higher terrain. For Friday, will expect a cooler day with another round of afternoon and evening thunderstorms after 18z. Water vapor channels indicate some subtropical moisture rounding the west side of the developing large ridge of high pressure centered over the Gulf and southern US. With forecast soundings indicating easterly surface flow up to approx 700mb, plenty of moisture should be available and held in place along the Front Range. With weak to moderate mid and upper level flow, concerns may be an issue for Friday afternoon and evening along the Front Range and plains if any storms fail to evacuate an area. With the forecast soundings indicating a deeper 4-6K ft warm layer under 0degC, while in a near saturated column and precipitable water values ranging from 0.90 to 1.20 inch along the Front Range, storms will likely drop heavy rain. .LONG TERM...(Friday night through Thursday) Issued at 220 PM MDT Thu Jul 4 2019 The unsettled weather pattern continues from the Front Range Foothills eastward across the plains through the weekend. The flow aloft will be moderate and and southwesterly, with a ridge of high pressure centered over TX and a trough over the Pacific Northwest. Friday night, the threat of severe thunderstorms and heavy rainfall will shift into the northeast plains, with isolated to scattered pops persisting along the urban corridor through the evening. An embedded disturbance appears to be brushing the forecast area at that time. CAPE and shear values support severe thunderstorms especially in the 00-03z window. ML CAPE values 2000-3000 j/kg from around Denver eastward. Low level moisture will linger across the northeast plains Saturday into Saturday evening. ML CAPE and shear values decrease, but still quite healthy ranging from 1000-1800 j/kg, with sufficient shear for marginal severe category across the plains. By early next week, the center of the ridge shifts west/southwest over Mexico, with the trough back over the northern Pacific. This will result in a relatively drier westerly flow aloft over Colorado and lesser thunderstorm coverage in the afternoon and evening. Pops will be more isolated over the mountains, with isolated to scattered late day storms over the plains. Temperatures will start to warm back up but remain slightly below normal for this time of year. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 220 PM MDT Thu Jul 4 2019 Thunderstorm development is still expected in the vicinity of the terminals thru 01z this evening. An east to northeast component to the winds should persist into the evening and overnight hours and not fully confident with a prolonged drainage pattern tonight. With thunderstorm development out on the eastern plains this evening, the possibility for another round of low clouds and potential fog exists for late tonight into early Friday due to cool and moist thunderstorm outflow against to higher terrain. Will expect another round of round of afternoon thunderstorms after 18z Friday with easterly surface winds expected. && .HYDROLOGY... Issued at 220 PM MDT Thu Jul 4 2019 Northeast Colorado will be in a moist environment for Friday as higher precipitable water values and weak easterly flow develops across the eastern plains. With sufficient daytime heating along with weak to moderate flow aloft, the potential for thunderstorms containing heavy rain will exist. Main areas of concern would be for strong storms that have difficulty moving off and away from an area. The particular areas to watch would be the burn scars and urban areas. No hydrologic highlights needed at this time. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Fredin LONG TERM...Cooper AVIATION...Fredin HYDROLOGY...Fredin
Hazardous weather outlook, Jul 4, 10:52 AM MDT, 4 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1052 AM MDT Thu Jul 4 2019 COZ030>051-051700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1052 AM MDT Thu Jul 4 2019 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight The possibility for severe thunderstorms exists for later this afternoon and evening across the eastern plains. Weak thunderstorms will develop along Front Range by mid-afternoon before becoming stronger for areas mainly east of a Fort Morgan to Limon line. The strongest storms are expected to develop after 3pm and persist through late evening. The main hazards include large hail, damaging winds and heavy rain which could cause localized flooding. Tornados will be possible with the strongest storms. Residents in the area are urged to stay tuned into local weather outlets for the latest information. Further West near I-25 storms will be weaker and capable of light rain and some gusty winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There will be good chance of afternoon and evening showers and thunderstorms over the plains on Friday. Chances will be a little higher for the plains late Saturday, with better chances over the mountains as well. The storms could produce heavy rain with a couple severe storms possible over the far east. The severe thunderstorms potential does not look to be as high as what is expected this afternoon. There will be a chance of late day showers and thunderstorms Sunday and Monday, with a slight chance on Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed after 2 pm with a focus on the eastern plains.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 4:13 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 47 min |
| Jul 4, 4:44 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 46 min |
| Jul 4, 5:26 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe | 15 min |
| Jul 4, 5:31 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver | 22 min |
| Jul 4, 5:33 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 42 min |
| Jul 4, 5:39 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Denver | 23 min |
| Jul 4, 5:48 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 27 min |
| Jul 4, 5:59 PM MDT | Severe Thunderstorm Warning | BOU | Jefferson | 31 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.